Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hemodial Int. 2011 Jul;15(3):416-23. doi: 10.1111/j.1542-4758.2011.00561.x. Epub 2011 Jun 28.

Thrombocytopenia associated with dialysis treatments.

Author information

  • 1Department of Medicine, Division of Nephrology, Northwestern University, Chicago, Illinois 60611, USA.

Abstract

We present a case of a 51-year-old woman who developed thrombocytopenia associated with dialysis treatments. Laboratory values revealed a platelet count of 50,000 or less postdialysis, with recovery of platelet count during her interdialytic period. An extensive work up including infectious serology and heparin-induced thrombocytopenia test was negative. Based on the pattern of thrombocytopenia and negative work-up, it is concluded that her thrombocytopenia was due to her dialysis treatments. We discuss the literature on thrombocytopenia and hemodialysis and postulate that our patient had a reaction to her dialyzer membrane or to the electron beam radiation method used to sterilize her dialyzer.

© 2011 The Authors. Hemodialysis International © 2011 International Society for Hemodialysis.

PMID:
21711442
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk